Get E-Book on COVID-19

Q. I get a painful boil on the pubic region after shaving. Please help.

Answered by
Dr. Deepti Shukla
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 01, 2020

Hello doctor,

I am 21 years old. I recently shaved my pubic region for the first time, but because of half-knowledge and no experience. I shaved in both downward and upward direction. Now I have got a boil over an ingrown hair which has turned the region red and swelled up. It pains a lot and I could see a tiny little hair which might be the reason of this. I have been using hot water compresses over it but of no help. Can someone please help me in this regard?

Dr. Deepti Shukla

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

From history, it seems you have developed pseudofolliculitis. But to suggest proper treatment, I need to see these lesions. So please share a photo so I can provide you treatment.

You can use Clindac A (Clindamycin phosphate) gel two times daily for seven days. I need to start you on tablets also, but I need to see these bumps to assess the severity so I can advise you complete treatment accordingly.


Was this answer helpful?

 | 

Thank you doctor,

Also, I have been taking Augmentin as the antibiotic for the past two days. Can I use this Mediwrap over this? How much time will it take to heal, it has already been four days since it developed?

Dr. Deepti Shukla

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

Yes, this is pseudofolliculitis. Pseudofolliculitis occurs due to shaving or waxing, causing inflammation in hair follicles.

Take Doxycycline 100 mg one tablet daily at night for seven days, apply Clindac A gel daily two times for seven days, and Enzoflam one tablet daily at night for three days.

Advice:-

Do not shave against hair growth direction. When you are shaving, apply good shaving lotion. Do not worry it will resolve in a few days.


Was this answer helpful?

 | 

Related Questions:
I am under Doxycycline for burning sensation in my penis but no improvement. Kindly advice
I am experiencing side effects of Doxycycline, which I took for UTI. Please help.
I am getting red spots after shaving. Why?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I getting boils on stomach and back?

Query: Hello doctor, Why am I getting bumps or boils on my stomach and now on my back leaving five black marks on my stomach and there are three new boils or bumps on my back that hurt really bad. How can I make them go away? Please help. It hurts when touched.  Read Full »

I found bumps on my pubic area, are they molluscum?

Query: Hi doctor, I have had molluscum on my pubic area and my doctor said that was cleared a month ago. Today, I found two small bumps, which are 1 mm or lesser than that. One is yellowish brown in color and another one is pink in color. It might have a hair coming out of the side, but I am not sure. I am...  Read Full »

How can boils on my chin be treated?

Query: Hello doctor, I started to have a boil on my chin and since I have had one before I decided to use the same treatment as the last time that is apple cider vinegar. When I put the treatment on the boil it did burn which I knew was a sign of it working. But, the day after, the boil did decrease in si...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.